Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 5:09 PM EDT for Duval County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 1, 2004, 5:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 15 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 012109
SVRJAX
FLC031-012145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 PM EDT
* AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES
NORTHWEST OF JACKSONVILLE INTERNATIONAL...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSONVILLE INTERNATIONAL AT 510 PM EDT...
OCEANWAY AT 520 PM EDT AND
TALBOT ISLAND AT 540 PM EDT.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DANGEROUS
LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3046 8150 3047 8151 3047 8182 3054 8172
3057 8162 3053 8155 3056 8150 3051 8146
3051 8141 3046 8141
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:44 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 2:44 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 1 2004 .SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER SIZE HAIL. THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS AROUND 90. .LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF AFTN/EVNG THUNDERSTORMS. && .MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING OFFSHORE. && .FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 69 90 / 40 40 20 40 SSI 71 86 73 87 / 50 40 20 40 JAX 71 90 70 90 / 40 40 20 40 SGJ 72 87 72 87 / 20 40 20 40 GNV 70 91 69 91 / 20 40 20 50 OCF 70 92 70 91 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
Hazardous weather outlook, Jun 1, 3:00 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 300 PM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/ARS
In the hours before
Special weather statement, Jun 1, 2:50 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT TUE JUN 1 2004 FLZ020-021-011930- HAMILTON FL-SUWANNEE FL- 250 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES WEST OF SUWANNEE RIVER STATE PARK...OR ABOUT 4 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...CROSSROADS...SUWANNEE SPRINGS AND JASPER THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THIS STORM RETAINS ITS STRENGTH...A WARNING MAY BE NEEDED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jun 1, 3:56 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT TUE JUN 1 2004 FLZ020-022-012045- COLUMBIA FL-HAMILTON FL- 356 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF JASPER EXTENDING INTO RURAL SECTIONS OF NORTHERN COLUMBIA COUNTY...MOVING EAST AT 25 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JASPER...GENOA AND RURAL NORTHERN COLUMBIA COUNTY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 1, 3:58 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 358 PM EDT TUE JUN 1 2004 GAZ162-163-012045- CLINCH GA-ECHOLS GA- 358 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 4 MILES SOUTH OF VALDOSTA AND ANOTHER NEAR STOCKTON...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND MAYDAY...HOMERVILLE AND DU PONT THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jun 1, 4:04 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 PM EDT TUE JUN 1 2004 FLZ023-012045- BAKER FL- 404 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF TAYLOR...OR ABOUT 16 MILES SOUTHEAST OF FARGO...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR AND THE NORTHERN OSCEOLA NATIONAL FOREST THROUGH 445 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 1, 4:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EDT TUE JUN 1 2004 GAZ166-012100- COASTAL CAMDEN GA- 425 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF KINGS BAY BASE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND KINGS BAY BASE...DUNGENESS...CUMBERLAND ISLAND AND HIGH POINT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jun 1, 4:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT TUE JUN 1 2004 GAZ152-012145- BRANTLEY GA- 459 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NAHUNTA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS PERIODS OF VERY HEAVY RAINFALL. TEMPORARY FLOODING OF ROADWAYS AND REDUCED VISIBILITIES CAN BE EXPECTED ALONG HIGHWAY 82 FROM NAHUNTA TO ATKINSON. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 1, 1:05 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Jun 1, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 40 min |
| Jun 1, 4:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 1, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 1, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 51 min |
| Jun 1, 7:00 PM EDT | Special Marine Warning | JAX | 75 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.